Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suggest treatment for irritable bowel syndrome

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 437 Questions
Hi, I am suffering from a lot of flatulence and infrequent constipation. I got an endoscopy done as well to see if anything was wrong. My doctor cleared everything and indicated I might be suffering from IBS. He prescribed meva-c, morning and night and isaphgol powder at nights.. Am I developing a dependency with these medications? The tablets helped initially but I dont think it does anymore Also, he said stress is the cause. Could you also tell me how this can happen in just a few months? I was perfectly fine before. It started with eating red meat/beef..
Posted Fri, 14 Mar 2014 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 5 hours later
Brief Answer: Hi Detailed Answer: Hello, Thank you for the query. Possibly you are suffering from irritable bowel syndrome (IBS). Meva - C can cause mild dependency in some patients after prolonged use. Hence can change to alternative drugs after consulting your gastroenterologist with drugs which can be used long term. IBS can occur due to multiple reasons one of them is stress. Also stress can aggravate these symptoms. Another common cause is development of infection in intestine which gets cured on its own but leaves the intestine sensitive. It might take time to become better some times years. But need not worry, yes stress aggravates it so do not worry. Possibly you might have acquired the infection after meat and then developed IBS. Try following things and see if you feel better Maintain healthy lifestyle. Eat healthy, rich in fiber. Avoid excess fat in diet, alcohol smoking if any Exercise regularly De stress yourself Drink adequate water. Regularize your eating and sleeping habits. Can try taking a probiotic in addition available over the counter along with curd and butter milk if you like it. All this will make you feel better. Hope this answers your query. Wish you a speedy recovery. Happy to help
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor